Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 37, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 4, 2003, 6:57 PM CST for Sevier County, Arkansas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 4, 2003, 6:57 PM CST (00:57 UTC)
- Expired
- Apr 4, 2003, 8:00 PM CST
- In force
- 63 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Sevier County, AR
The radar
The Western Arkansas radar (KSRX), 133 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.0 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 871 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 744 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 4.9
The text
As transmitted, in the capitals the NWS used until 2016.
681 WUUS54 KSHV 050057 SVRSHV ARC133-050200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 653 PM CST FRI APR 4 2003 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SEVIER COUNTY IN SOUTHWEST ARKANSAS * UNTIL 800 PM CST * AT 653 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EXTREME NORTHWEST SEVIER COUNTY OR 8 MILES NORTHWEST OF DEQUEEN...MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GILLHAM AT 710 PM DEQUEEN LAKE AT 715 PM DEQUEEN AT 720 PM THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. DO NOT REMAIN OUTSIDE. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... SEVIER COUNTY IN SOUTHWEST ARKANSAS UNTIL 800 PM CST. LAT...LON 3420 9418 3386 9406 3403 9446 3420 9446 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 3:15 PM CST, 3 hours 42 minutes earlier.
Area forecast discussion, Apr 4, 3:15 PM CST, 3 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 315 PM CST FRI APR 4 2003 WEAK COLD FRONT PUSHING INTO EXTREME NW LA OVERNIGHT. CONVECTION ALONG FRONT VERY ISOLATED...BUT THIN LINE SHOWERS AND THUNDERSTORMS EXISTING ABOUT 40 MILES SOUTH OF FRONT....OVER NORTH CENTRAL LA. LEFT IN SLIGHT CHANCE THUNDERSTORMS...AND PATCHY FOG...DURING MORNING HOURS TODAY SOUTH OF FRONT. WINDS BEGIN TO INCREASE FROM EAST AND SOUTHEAST THIS AFTERNOON. INSTABILITIES MODERATE...LEFT IN LOW POPS ALL BUT SW AR. AS THESE LOW LEVEL WINDS INCREASE AND VEER SHARPLY WITH RESPECT TO BOTH HEIGHT AND TIME...FOCUS TURNS TO POSSIBILITY OF SIGNIFICANT SEVERE WEATHER THREAT FOR SATURDAY NIGHT INTO SUNDAY MORNING. THE WORST OF IT MAY BE SITUATED CLOSER TO NE OK...BUT MORE THAN ENOUGH SHEAR AND INSTABILITY TO MENTION SEVERE IN FORECAST. WILL ALSO EXPECT AT LEAST A THIN BAND OF CONVECTION TO SPROUT ALONG COLD FRONT SUNDAY AFTERNOON AND EVENING...WITH LI VALUES ON ETA INDICATING MINUS 10 OVER EAST TX LAKES. THE FRONT THEN STALLS OUT OVER NORTH CENTRAL LA ON MONDAY...SO ADDED LOW POPS FOR MONDAY AFTERNOON AND NIGHT FOR THOSE SECTIONS. THIS WILL ALSO SLOW DOWN THE RIDGE MOVING INTO THE AREA...MEANING MORE CLEAR SKIES AND COOL NIGHTS FOR MOST OF THE WORKWEEK STARTING ON TUESDAY. VII SHV 78/62/81/55 2553 MLU 78/63/79/58 2564 TXK 75/62/78/53 1653 TYR 77/64/81/53 3533 LFK 80/66/82/56 3333 .SHV...NONE.
Hazardous weather outlook, Apr 4, 12:00 PM CST, 6 hours 57 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-051200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST FRI APR 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ALL OF THE FOUR STATE REGION THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS THAT DEVELOPED THIS MORNING ACROSS NORTH CENTRAL AND CENTRAL TEXAS WILL CONTINUE TO MOVE EASTWARD THROUGH TONIGHT. THIS ACTIVITY COULD HELP TO STABILIZE THE ATMOSPHERE ACROSS NORTHWEST LOUISIANA AND PORTIONS OF SOUTHERN ARKANSAS THROUGH TONIGHT. A DRYLINE WILL APPROACH EASTERN TEXAS AHEAD OF A COLD FRONT TONIGHT AND THIS COULD HELP TO INITIATE STRONG TO SEVERE THUNDERSTORMS LATE THIS AFTERNOON INTO THE EVENING HOURS. THE BEST CHANCE OF ORGANIZED SEVERE WEATHER APPEARS TO BE ALONG THE INTERSTATE 20 AND INTERSTATE 30 CORRIDORS OF NORTHEAST TEXAS INTO SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS THROUGH TONIGHT. THE MAIN THREAT FROM THESE STORMS WOULD BE LARGE HAIL AND DAMAGING WIND GUSTS...HOWEVER...ISOLATED TORNADOES COULD ALSO BE POSSIBLE WITH AND SUPERCELL STORMS THAT DEVELOP ALONG THE DRYLINE. ANY DEVELOPING STRONG TO SEVERE THUNDERSTORMS THAT DEVELOP ACROSS NORTHEAST TEXAS THIS AFTERNOON AND EARLY THIS EVENING WOULD PROPAGATE EASTWARD AND AFFECT NORTHWEST LOUISIANA WITH MORE OF A HAIL AND WIND THREAT. THE SEVERE THREAT SHOULD DIMINISH LATE TONIGHT AS THE ATMOSPHERE BECOMES MORE STABLE ACROSS THE FOUR STATE REGION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ALL OF THE FOUR STATE REGION SATURDAY NIGHT AND SUNDAY. THE COLD FRONT THAT WILL ENTER THE NORTHERN SECTIONS OF THE REGION TONIGHT WILL STALL OUT OVER SOUTHERN ARKANSAS OR EXTREME NORTHERN LOUISIANA SATURDAY MORNING. THE FRONT WILL THEN BEGIN TO LIFT NORTHWARD AS A WARM FRONT BY EVENING... AS A STRONG UPPER LEVEL STORM SYSTEM DEVELOPS OVER THE TEXAS AND OKLAHOMA PANHANDLES. A CLUSTER OF SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER MUCH OF OKLAHOMA AND ARKANSAS SATURDAY NIGHT...AS THE WARM FRONT MOVES NORTHWARD INTO THE RED RIVER VALLEY. STRONG SOUTHERLY WINDS JUST ABOVE THE SURFACE WILL FEED ABUNDANT GULF MOISTURE NORTHWARD...ALLOWING SHOWERS AND THUNDERSTORMS TO EXPAND IN COVERAGE OVER MCCURTAIN COUNTY OKLAHOMA...MUCH OF SOUTHWEST ARKANSAS...NORTHEAST TEXAS...AND NORTHERN LOUISIANA BY SUNRISE SUNDAY. LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES WILL BE POSSIBLE...ESPECIALLY IN THE VICINITY OF THE FRONT. ADDITIONAL SHOWERS AND THUNDERSTORMS...SOME OF WHICH MAY BECOME SEVERE...WILL DEVELOP OVER MUCH OF THE AREA SUNDAY...AS THIS SAME STORM SYSTEM MOVES EAST INTO THE MIDWEST. THE SEVERE WEATHER THREAT WILL FINALLY END LATE SUNDAY...AS ANOTHER COLD FRONT SWEEPS THROUGH THE REGION SUNDAY NIGHT AND EARLY MONDAY. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS MAY BE NEEDED BY LATE AFTERNOON AND TONIGHT.
Nearby
Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.